# SDR 20000505SH030

- Difficulty date: April 18, 2000
- Submitted: May 5, 2000
- Operation: General aviation
- Aircraft: N5691W
- Make and model: Enstrm 280C
- Aircraft serial: 1176
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gear
- Part number: 28135000
- Part serial: 1746780H
- Condition: Broken
- Location: T/R Gearbox
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED NOT BEING ABLE TO SEE OIL LEVEL IN SIGHT GLASS.  WHEN SIGHT GLASS REMOVED, A PIECE OF GEAR SET (TOOTH) ABOUT .4375 INCH LONG WAS  FOUND INSIDE.  ACFT HAD RETURNED FROM FLYING, AND THERE WAS NO VIBS OF NOISE.  WEAR MARKS ON BROKEN PART GAVE APPEARANCE OF HAVING BEEN BROKEN FOR QUITE SOME TIME.  INSP OF CHIP PLUG SHOWED NO  METAL FLAKES OR CHIPS.  SUBMITTER RECOMMENDED PULLING SIGHT GLASS AND LOOKING INSIDE TAIL GEARBOX AT EACH 100-HR OIL CHANGE/AD 90-01-06 INSPECTING IT FOR METAL FLAKES.  (X)
